Wednesday, September 3, 2008

Drama is my middle name



Apparently.

I've been waiting ever since a week ago this past Monday to find out the pathology on those 3 flea specks I had biopsied, and I finally get a call yesterday. It's the doctor's nurse calling to tell me that all 3 were "atypical dysplastic nevi" meaning they aren't cancerous but could someday evolve into cancerous moles.

She then said that two of them were cut completely off while they didn't quite get all of the third one, and she wanted to schedule the "excision". I paused for a beat as I took it all in. Especially that last part because the word I heard was "exorcism". That'll make your head spin!

Anyway, I ask her if "atypical dysplastic nevi" were benign creatures and she put me on hold to go ask the doctor. He speaks their language I guess because she came back saying they might someday have turned on me, but as they were, under the microscope, they had come in peace.

So I call the clinical trial coordinator, all excited with my news, and she said she had the path report in her hands and was looking at it. She was confused because nowhere on it did she see the word "benign".

She fired off an email and copy of the path report to Novartis to let their safety control guy take a look and decide if it's safe to let me enter the extension phase.

I get a call this morning and as it now stands I have to have the excision done and have the path report come back saying they got it all and that there was no malignancy....all before September 16th.

So here we go again! I have left a message on the dermatologist's head nurse's answering machine saying it's critical I get this cut off me and the path back A.S.A.P. so I can stay in the study and that I will go to any office (they have 5 and the doctors travel between them like nomads) and it can be any time (NOW preferably).

The clock ticks, I sit and wait. I feel my very LIFE hangs in the balance here, or at least my quality thereof. I'm a Fingo Head and I'm not ashamed to admit it. It's my drug of choice and in 4 more short days I will be OUT of Fingolimod.

From what I have heard and read, it's okay to go without Fingolimod for up to 7 days. If you go 8 days, however, you have to be closely monitored for adverse cardiac events as it will once again mess with your heart rate and/or blood pressure.

Just the stress of all this being yanked around about a couple of skin specks has been enough of a test of my heart rate and blood pressure. I can't take much more.

Oh, and there's 3 tropical storms headed this way and I will have to worry about driving around in them again. That little girl on the salt box sure got it right.

6 comments:

LISA EMRICH said...

Aaaaaaarrgggggggghhhhhh!!!

Let's all keep our fingers crossed for you so they can get you in, carve out that skin, and report the exact word BENIGN!!!

I know you really, REALLY like this stuff and it's working for you. Waiting for approval to gain access again would be an eternity.

So Sorry Hun.

Joy said...

Jeri,

I think everything will work out okay for you. Just keep on bugging the dickens out of the Dr's office.

P.S. I hear ya about Hanna, we are keeping an eye out for her too!!!

Suldog said...

God bless you. Prayers said here.

Kim said...

I was off (what i can only assume now was) the higher dose of Fingolimod for 5 weeks while waiting for the extention study. My docs were all fine with me starting and stopping as they are always all about 5 weeks being a very small blip in the life time I'll have with my disease. And true to the textbook way of Fingolimod, I did have the heart rate drop again and all that good stuff. It took my body I would say about 4 weeks to get back to that "normal" no side effects way again. I'll keep my fingers crossed though that you can just carry on and not do the start and stop thing :)

the queen said...

I love it when the clinical trial coordinators start kicking ass and taking names!

BRAINCHEESE said...

I had a really off the wall bizarre thought (which isn't that atypical for me now that I *think* about it!)

I think I need to get you some of those personalized Valentine's candy hearts and instead of the words, "Be Mine" written on them? "Be nign" will be read instead!

Hehe...I'm a dayum genyus too...LOL

Linda D. in Seattle